Numerische Mathematik

, Volume 104, Issue 4, pp 445–456

A stable recurrence for the incomplete gamma function with imaginary second argument


DOI: 10.1007/s00211-006-0026-1

Cite this article as:
Van Deun, J. & Cools, R. Numer. Math. (2006) 104: 445. doi:10.1007/s00211-006-0026-1


Even though the two term recurrence relation satisfied by the incomplete gamma function is asymptotically stable in at least one direction, for an imaginary second argument there can be a considerable loss of correct digits before stability sets in. We present an approach to compute the recurrence relation to full precision, also for small values of the arguments, when the first argument is negative and the second one is purely imaginary. A detailed analysis shows that this approach works well for all values considered.

Mathematics Subject Classification (2000)

65D20 65Q05 

Copyright information

© Springer-Verlag 2006

Authors and Affiliations

  1. 1.Department of Computer ScienceK.U. LeuvenLeuvenBelgium

Personalised recommendations